Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taken Primolut to delay periods, now heavy bleeding and stomach cramps. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hi, I took Primolut N to delay my period but i think i got the dates wrong as I started it a day before my period was due, and instead i started with a little spotting that evening. I continued to take the primolut the next 2 days but carried on getting very light bleeding so i stopped it. The bleeding got heavier but not very heavy. After i took the first Primolut, 4 days later the bleeding was heavier. It has now been 5 days since the heavier bleeding started. Yesterday I thought it had stopped as I was clear the whole day, but today it has started again with the same light stomach cramps. I have only even taken Primolut N once to delay my period which was last year and it worked fine. Should i be worried or just wait for the bleeding to stop.
Posted Mon, 10 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 2 hours later
Thanks for consulting us.
I think you may opt to wait & see if there is no chance of a pregnancy ( In that case I recommend you to have a pregnancy test & a pelvic scan ).
It is wise to start this medicine at least one week before periods if you want postponement. Otherwise irregular bleeding like yours may occur.
If this settles by your next period then hopefully there is nothing much of concern.
Please write back if you have any question.
Hope you get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor